Alert archive / Pennsylvania / Winter Weather Advisories in 2007

Winter Weather Advisory 20, NWS Philadelphia/Mount Holly

December 30, 20075 counties in Pennsylvania; Morris County, Sussex County, Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Dec 30, 2007, 4:20 AM EST for 5 counties in Pennsylvania; Morris County, Sussex County, Warren County, New Jersey. It took effect at Dec 30, 2007, 4:11 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2007, 4:20 AM EST (09:20 UTC)
In effect from
Dec 30, 2007, 4:11 PM EST
Expired
Dec 31, 2007, 4:08 AM EST
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 122 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1365 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 300920
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 AM EST SUN DEC 30 2007

...ADVISORIES IN EFFECT FOR PART OF EASTERN PENNSYLVANIA AND
NORTHWEST NEW JERSEY...

...QUICK MOVING STORM TO BRING WINTER WEATHER TO THE REGION... 

NJZ001-PAZ054-055-302000-
/O.NEW.KPHI.SN.Y.0009.071230T2300Z-071231T1300Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
420 AM EST SUN DEC 30 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST
MONDAY. 

LOW PRESSURE WILL DEVELOP OVER THE SOUTHEAST STATES AND MOVE
RAPIDLY TODAY, REMAINING EAST OF THE APPALACHIANS. THE LOW WILL
INTENSIFY THIS EVENING AS IT MOVES OFF THE NEW JERSEY COAST TOWARD
THE GULF OF MAINE BY MONDAY AFTERNOON. 

THE HEAVIEST SNOW IS EXPECTED TO FALL VERY LATE THIS EVENING UNTIL
A FEW HOURS BEFORE SUNUP ON MONDAY. THE HIGHEST SNOWFALL AMOUNTS
ARE GOING TO BE BETWEEN 4 AND POSSIBLY 6 INCHES WITH THE HIGHER
ELEVATIONS RECEIVING THE MOST. IT APPEARS THE TEMPERATURES DURING
THE HEIGHT OF PRECIPITATION WILL REMAIN COLD ENOUGH SO ALL SNOW
WILL FALL. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NJZ007-008-PAZ060>062-302000-
/O.NEW.KPHI.WW.Y.0020.071230T2200Z-071231T1100Z/
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...READING...
ALLENTOWN...BETHLEHEM...EASTON
420 AM EST SUN DEC 30 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EST MONDAY. 

LOW PRESSURE WILL DEVELOP OVER THE SOUTHEAST STATES AND MOVE
RAPIDLY TODAY, REMAINING EAST OF THE APPALACHIANS. THE LOW WILL
INTENSIFY THIS EVENING AS IT MOVES OFF THE NEW JERSEY COAST TOWARD
THE GULF OF MAINE BY MONDAY AFTERNOON. 

THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL LATE THIS EVENING
UNTIL A FEW HOURS BEFORE SUNUP ON MONDAY. THE HIGHEST SNOWFALL
AMOUNTS ARE GOING TO BE AROUND 3 INCHES IN THE NORTHERN HALF OF
THE COUNTIES WITH PERHAPS 1 TO 2 INCHES ACROSS THE SOUTHERN END
OF THE COUNTY. IT APPEARS AS THOUGH THE TEMPERATURES DURING THE
HEIGHT OF PRECIPITATION WILL BE CLOSE ENOUGH TO FREEZING AT THE
SURFACE AND SOMETIMES ALOFT TO MIX IN SOME RAIN YET ALSO BRING A
PERIOD OF SLEET AT TIMES. THIS WILL INHIBIT THE AMOUNT OF
SNOWFALL.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

EBERWINE
4 follow-up statements
000 
WWUS41 KPHI 301626 AAA
WSWPHI

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 AM EST SUN DEC 30 2007

...ADVISORIES IN EFFECT FOR PART OF EASTERN PENNSYLVANIA AND
NORTHWEST NEW JERSEY...

...QUICK MOVING STORM TO BRING WINTER WEATHER TO THE REGION...

NJZ007-008-PAZ060>062-310030-
/O.EXT.KPHI.WW.Y.0020.071230T2300Z-071231T1100Z/
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...READING...
ALLENTOWN...BETHLEHEM...EASTON
1126 AM EST SUN DEC 30 2007

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EST MONDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM EST MONDAY. 

LOW PRESSURE DEVELOPING ACROSS THE SOUTHEASTERN STATES WILL MOVE
RAPIDLY NORTHEAST THIS AFTERNOON...REMAINING EAST OF THE
APPALACHIANS. THE LOW WILL INTENSIFY THIS EVENING AS IT MOVES OFF
THE NEW JERSEY COAST AND HEADS TOWARD THE GULF OF MAINE.

THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL LATE THIS EVENING
THROUGH A FEW HOURS BEFORE SUNRISE TOMORROW. THE HIGHEST SNOWFALL
AMOUNTS, AROUND 3 INCHES, CAN BE EXPECTED ACROSS THE NORTHERN AND
WESTERN PORTIONS OF THE COUNTY WITH PERHAPS 1 TO 2 INCHES ACROSS
THE SOUTHERN END. IT APPEARS AS THOUGH THE TEMPERATURES DURING THE
HEIGHT OF PRECIPITATION COULD CLIMB ABOVE FREEZING AT THE SURFACE
AND SOMETIMES ALOFT. THIS COULD CHANGE THE SNOW TO RAIN OR SLEET 
AND INHIBIT ACCUMULATIONS...ESPECIALLY AS YOU APPROACH THE
DELAWARE VALLEY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NJZ001-PAZ054-055-310030-
/O.CON.KPHI.SN.Y.0009.071230T2300Z-071231T1300Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
1126 AM EST SUN DEC 30 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EST MONDAY. 

LOW PRESSURE DEVELOPING ACROSS THE SOUTHEASTERN STATES WILL MOVE
RAPIDLY NORTHEAST THIS AFTERNOON...REMAINING EAST OF THE
APPALACHIANS. THE LOW WILL INTENSIFY THIS EVENING AS IT MOVES OFF
THE NEW JERSEY COAST AND HEADS TOWARD THE GULF OF MAINE.

THE HEAVIEST SNOW IS EXPECTED TO FALL LATE THIS EVENING THROUGH A
FEW HOURS BEFORE SUNRISE TOMORROW. THE HIGHEST SNOWFALL AMOUNTS
WILL BE BETWEEN 4 AND 6 INCHES...WITH THE HIGHER ELEVATIONS
RECEIVING THE MOST. IT APPEARS THE TEMPERATURES DURING THE HEIGHT
OF PRECIPITATION WILL REMAIN JUST COLD ENOUGH SO THAT MOST OF THE
PRECIPITATION WILL FALL AS SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KRUZDLO
000 
WWUS41 KPHI 302111
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 PM EST SUN DEC 30 2007

...ADVISORIES IN EFFECT FOR PART OF EASTERN PENNSYLVANIA AND
NORTHWEST NEW JERSEY...

...QUICK MOVING STORM TO BRING WINTER WEATHER TO THE REGION...

NJZ001-PAZ054-055-311100-
/O.CAN.KPHI.SN.Y.0009.071230T2300Z-071231T1300Z/
/O.EXB.KPHI.WW.Y.0020.071230T2200Z-071231T1100Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
411 PM EST SUN DEC 30 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE
SNOW ADVISORY HAS BEEN CANCELLED. 

LOW PRESSURE MOVING TOWARD THE MID-ATLANTIC COAST THIS AFTERNOON WILL
LIFT NORTHEAST RAPIDLY...REMAINING EAST OF THE APPALACHIANS. THE
LOW WILL INTENSIFY AS IT MOVES OFF NORFOLK THIS EVENING AND THEN 
LIFTS NORTHEAST TOWARD THE GULF OF MAINE.

THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL LATER THIS EVENING
THROUGH A FEW HOURS BEFORE SUNRISE TOMORROW. PRECIPITATION MAINLY
WILL BE SNOW...BUT SOME SLEET MAY MIX IN THROUGH THE EVENING.
ACCUMULATIONS ARE FORECAST TO RANGE FROM 5 TO 6 INCHES OVER THE
HIGHER ELEVATIONS OF THE SOUTHERN POCONOS...AND FROM 2 TO 5 INCHES
ELSEWHERE IN CARBON AND MONROE COUNTIES AND IN SUSSEX COUNTY OF
FAR NORTHWEST NEW JERSEY. 

THIS WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...AND
PERHAPS SOME SLEET...WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED
FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.

$$

NJZ007-008-PAZ060>062-311100-
/O.EXT.KPHI.WW.Y.0020.071230T2200Z-071231T1100Z/
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...READING...
ALLENTOWN...BETHLEHEM...EASTON
411 PM EST SUN DEC 30 2007

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST
MONDAY. 

LOW PRESSURE MOVING TOWARD THE MID-ATLANTIC COAST THIS AFTERNOON WILL
LIFT NORTHEAST RAPIDLY...REMAINING EAST OF THE APPALACHIANS. THE
LOW WILL INTENSIFY AS IT MOVES OFF NORFOLK THIS EVENING AND THEN 
LIFTS NORTHEAST TOWARD THE GULF OF MAINE.

THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL LATER THIS EVENING
THROUGH A FEW HOURS BEFORE SUNRISE TOMORROW. SNOW AND SLEET...AND
PERHAPS SOME RAIN ESPECIALLY OVER THE LOWER ELEVATIONS SOUTH AND
EAST...ARE FORECAST TO TURN TO SNOW OVERNIGHT. TOTAL SNOW AND
SLEET ACCUMULATIONS ARE FORECAST TO RANGE FROM UP TO 4 INCHES
OVER THE HIGHEST ELEVATIONS NORTH AND WEST TO AROUND AN INCH SOUTH
AND EAST. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MPD
000 
WWUS41 KPHI 310205
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EST SUN DEC 30 2007

...ADVISORIES IN EFFECT FOR PART OF EASTERN PENNSYLVANIA AND
NORTHWEST NEW JERSEY...

...QUICK MOVING STORM TO BRING WINTER WEATHER TO THE REGION...

NJZ001-PAZ054-055-311100-
/O.CON.KPHI.WW.Y.0020.000000T0000Z-071231T1100Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
905 PM EST SUN DEC 30 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
MONDAY...

LOW PRESSURE, LOCATED OFF THE VIRGINIA CAPES THIS EVENING, WILL
MOVE QUICKLY TO THE NORTHEAST, REACHING NOVA SCOTIA ON MONDAY
AFTERNOON. 

A MIX OF SNOW, SLEET, FREEZING RAIN AND RAIN IS EXPECTED TO FALL
THIS EVENING, BEFORE THE PRECIPITATION CHANGES OVER TO ALL SNOW
AROUND MIDNIGHT. THE SNOW IS THEN EXPECTED TO CONTINUE UNTIL
AROUND DAYBREAK.

A LIGHT ICE ACCUMULATION IS POSSIBLE IN SPOTS THIS EVENING. FROM
AROUND MIDNIGHT UNTIL DAYBREAK, SNOW ACCUMULATIONS ARE FORECAST TO
RANGE FROM 5 TO 6 INCHES OVER THE HIGHER ELEVATIONS OF THE POCONOS,
AND FROM 2 TO 5 INCHES ELSEWHERE IN CARBON COUNTY AND MONROE
COUNTY, AS WELL AS IN SUSSEX COUNTY, NEW JERSEY.

THIS WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET AND
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE
DRIVING.

$$

NJZ007-008-PAZ060>062-311100-
/O.CON.KPHI.WW.Y.0020.000000T0000Z-071231T1100Z/
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...READING...
ALLENTOWN...BETHLEHEM...EASTON
905 PM EST SUN DEC 30 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
MONDAY...

LOW PRESSURE, LOCATED OFF THE VIRGINIA CAPES THIS EVENING, WILL
MOVE QUICKLY TO THE NORTHEAST, REACHING NOVA SCOTIA ON MONDAY
AFTERNOON. 

A MIX OF SNOW, SLEET AND RAIN IS EXPECTED TO FALL THIS EVENING,
BEFORE THE PRECIPITATION CHANGES OVER TO ALL SNOW AROUND MIDNIGHT.
THE SNOW IS THEN EXPECTED TO CONTINUE UNTIL AROUND DAYBREAK.

FROM AROUND MIDNIGHT UNTIL DAYBREAK, TOTAL SNOW ACCUMULATIONS
ARE FORECAST TO RANGE FROM UP TO 4 INCHES OVER THE HIGHEST
ELEVATIONS TO AROUND AN INCH IN THE VALLEYS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS41 KPHI 310908
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 AM EST MON DEC 31 2007

...WINTER WEATHER ADVISORY CANCELLED...

.STORM MOVES WELL TO THE NORTHEAST OVERNIGHT.

NJZ001-007-008-PAZ054-055-060>062-311015-
/O.CAN.KPHI.WW.Y.0020.000000T0000Z-071231T1100Z/
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON
408 AM EST MON DEC 31 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE LOW PRESSURE THAT BROUGHT THE COMBINATION OF SLEET...FREEZING
RAIN AND SNOW HAS MOVED WELL TO THE NORTHEAST OF THE REGION. AS A
RESULT...THE LIGHT SNOW IS JUST ABOUT OVER. EVEN THROUGH THE
ADVISORY HAS BEEN CANCELLED...THERE WILL BE UNTREATED ROADS THAT
WILL BE TREACHEROUS ESPECIALLY IN THE HIGHER ELEVATIONS WHERE THE
TEMPERATURE REMAINS BELOW FREEZING.

THE SUN WILL BE OUT TODAY AND HELP MELT SOME OF THE SNOW AS THE
TEMPERATURES CLIMB INTO THE MID 30S TO LOWER 40S.

$$


EBERWINE

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Dec 30, 3:58 AM EST, 22 minutes earlier.

Area forecast discussion, Dec 30, 3:58 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 AM EST SUN DEC 30 2007

.SYNOPSIS...
LOW PRESSURE, DEVELOPING OVER THE SOUTHEAST STATES THIS MORNING,
WILL MOVE NORTHEAST BRINING A MIXTURE OF PRECIPITATION INTO THE
REGION LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. THE LOW WILL
MOVE QUICKLY TO THE GULF OF MAINE MONDAY MORNING AS HIGH PRESSURE
BUILDS ACROSS THE AREA. ANOTHER LOW WILL APPROACH FROM THE GREAT
LAKES ON NEW YEARS DAY AND ALSO MOVE TO THE GULF OF MAINE TUESDAY
NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
QUICK MOVING 24 HOUR STORM WILL BRING A CLOSE TO 2007 ON A WET
NOTE FOR MANY AND SNOWY NOTE FOR SOME WITHIN OUR COUNTY WARNING
AREA. A COUPLE OF THINGS HAVE CHANGED WHICH MAY MEAN MORE LIQUID
THAN FROZEN PRECIPITATION LATE TODAY AND TONIGHT. THE ONSET OF THE
PRECIPITATION IS GOING TO BE PUSHED BACK WHICH WILL ALLOW THE
TEMPERATURES TO RISE AND WARMER AIR IS EXTENDING FARTHER NORTH
WHICH MEANS LESS SNOW BUT A MIXTURE OF RAIN AND SNOW, AND EVEN
SOME SLEET. A GOOD THING IS THAT IT IS ALL HAPPENING ON A WEEKEND,
AND WHAT MANY WILL BE OFF ON MONDAY BECAUSE OF THE NEW YEAR
CELEBRATION. THE PRECIPITATION SHOULD END BY SUNUP MONDAY AS LIGHT
SNOW AS FAR SOUTH AS THE DELAWARE VALLEY.

THE KEY INITIALLY IS THE WIND FROM THE EAST AND SOUTHEAST AS THE
HIGH MOVES OFFSHORE. THE PERIOD IN QUESTION FOR RAIN CHANGING TO
SNOW WILL NOT OCCUR UNTIL AFTER SUNDOWN AS THE ELONGATED LOW TAKES
SHAPE OVER THE NORTH CAROLINA/VIRGINIA COASTAL PLAIN. WITHOUT THE
VERY STRONG HIGH TO THE NORTH, THE LOW WILL CONTINUE TO MOVE ALONG
DEVELOPING A WEAKER SECONDARY LOW TO THE WEST OF THE APPALACHIANS BY
00Z MONDAY. AS THE LOW LEVEL WINDS BACK TO THE NORTHEAST, ITLL PULL
A WEDGE OF COLDER TEMPERATURES DOWN INTO NORTHEAST PENNSYLVANIA AND
WELL SEE THE SNOW INCREASE IN INTENSITY ESPECIALLY THE HIGHER
ELEVATIONS OF THE NORTHERN LEHIGH VALLEY INTO THE POCONOS AND
NORTHWEST NEW JERSEY.

THE SOUNDINGS SUGGEST ALL SNOW IN THE FAR NORTHERN AREAS BUT QPF
AMOUNTS ARE LIGHT UP THROUGH 00Z. BETWEEN 00-06Z THERE IS ABOUT 3
INCHES IN THE SOUTHERN POCONOS AND ANOTHER 2 TO 3 INCHES BY 12Z
FOR A TOTAL OF 4 TO 5 INCHES INTO NORTHWEST NEW JERSEY. THIS
WOULD BE SNOW ADVISORY CRITERIA UP THERE ESPECIALLY IN THE HIGHER
ELEVATIONS. THE NEXT TIER OF COUNTIES LIKELY TO SEE A COUPLE
INCHES OF SNOW AND SOME SLEET AS SOUNDINGS SHOW A MIXTURE OR A
PROLONGED PERIOD OF RAIN AND SNOW. FARTHER SOUTH...RAIN.

TEMPERATURES TODAY WILL CLIMB ABOVE THE FREEZING MARK ALL AREAS
BUT THE DEW POINTS REMAINING IN THE 20S FAR NORTH.

OVERNIGHT LOWS DROP INTO THE 20S AND 30S AS THE PRECIPITATION

THERE IS A CONCERN FOR HEAVY RAIN CAUSING STREET FLOODING FOR NJS
OCEAN/ATLANTIC AND CAPE MAY COUNTIES AND DELAWARES SUSSEX COUNTY
DURING THE NIGHT. ALTHOUGH THE HIGH TIDE IS NOT A FLOOD PRODUCING
TIDE...IT WILL BE AN INCOMING TIDE AT THE TIME OF THE HEAVIEST
RAIN. QPF AMOUNTS ON THE GFS SHOW 1.85 INCHES SKIRTING NE ALONG
THE COAST OF THE DELMARVA WHILE THE NAM SHOWS ABOUT 1.3 INCHES
BETWEEN 00-06Z.

&&

.SHORT TERM / TUESDAY THROUGH TUESDAY NIGHT/...
THE FAST MOVING STORM EXITS TO THE NORTHEAST WITH TEMPERATURES
FALLING TO -5C AT 80H. HIGHEST QPF AMOUNTS ARE OVER EXTREME
NORTHERN NEW JERSEY. SOME LIGHT SNOW MAY TRICKLE PAST 12Z WITH
LITTLE IF ANY CONSEQUENCES. SECONDARY LOW OVER THE GREAT LAKES
DIGS SOUTHEAST INTO CENTRAL NEW YORK STATE BY NEW YEARS DAY WITH
SOME LIGHT PRECIPITATION IN THE FORM OF SNOW REALLY PREVENTS THE
COASTAL LOW FROM WRAPPING UP OVER US SO THE COLDEST OF THE AIR IS
DELAYED UNTIL THIS SECOND LOW MOVES ACROSS THE NORTH INTO THE GULF
OF MAINE ON TUESDAY. SOME COLD AIR CLOUDS AND PRECIPITATION IN THE
FORM OF RAIN AND SNOW SHOWERS WILL BE GREETING REVELERS FOR THE
FIRST DAY OF 2008. SHOULDNT BE TOO BAD TRAVELING IN THIS AREA BUT
COLD TEMPERATURES WILL MAKE THE SNOWY AREAS QUITE SLIPPERY
OVERNIGHT MONDAY NIGHT INTO TUESDAY. LOWS WILL BE DOWN INTO THE
20S WHERE THE SNOW HAS FALLEN AND BE AT OR ABOVE FREEZING
ELSEWHERE.

BLUSTERY SOUTHERLY WINDS WILL SWITCH TO THE WEST AND NORTHWEST NEW
YEARS AFTERNOON. TEMPERATURES IN THE 40S MOST AREAS EXCEPT IN THE
LOWER 30S FAR NORTHERN ZONES. NOT BAD FOR A JANUARY 1ST.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE COLDEST AIR BEHIND THE DEPARTING SYSTEM EARLY IN THE WEEK
COMES POURING IN FOR WEDNESDAY AND WE REMAIN IN THE 30S MOST AREAS
AND ONLY IN THE LOWER 20S FAR NORTH. HIGH PRESSURE WILL BUILD EAST
FROM THE PLAINS AS THE DEEP TROUGH EXITS THE EAST COAST LATE
WEDNESDAY. MASSIVE RIDGE BUILDING OVER THE ROCKY MOUNTAINS LATE
WEDNESDAY BEGINS A SLOW PUSH TO TH EAST AS ANOTHER PACIFIC STORM
TAKES AIM AT THE WEST COAST. THE RIDGE DE AMPLIFIES ON FRIDAY WITH
A ZONAL FLOW DEVELOPING AND WARMING THE TEMPERATURES UP BY ABOUT
10 DEGREES FOR HIGHS APPROACHING THE END OF THE WEEK INTO THE
WEEKEND. BLOCKING SURFACE HIGH KEEPS THE NEXT SYSTEM MOVING NORTH
ACROSS THE GREAT LAKES AND LARGE SCALE PRECIPITATION POOLING OVER
THE GULF FROM MOVING NORTH. MEANWHILE...WESTERN ELEMENTS HAVE
REACHED THE ROCKIES. WE REMAIN PRETTY MUCH FREE OF ANY
PRECIPITATION THROUGH SATURDAY, BUT THAT WILL SUDDENLY CHANGE AS
WE APPROACH THE END OF NEXT WEEK.

AS MENTIONED ABOVE...TEMPERATURES ABOVE THE CLIMO NORMAL FOR ALL
STATIONS BY ABOUT 10 DEGREES BUT DAYTIME AND NIGHT.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE FIRST PART OF THE AFTERNOON,
WITH CONDITIONS WORSENING DURING THE LATTER PORTION OF THE DAY.  AN
AREA OF LOW PRESSURE WILL MOVE TO THE SOUTH AND THEN TRACK NEWD
TOWARD NEW ENG.  THIS LOW WILL BRING RAIN TO THE ENTIRE AREA
STARTING LATE THIS AFTERNOON AND THEN BRING SOME WINTRY PRECIP,
MAINLY TO THE NORTHERN AND WESTERN SITES OVERNIGHT.  MVFR/IFR AND
LIFR CONDS ARE POSSIBLE WITH THE RAIN, ESPECIALLY DURING THE HEAVIER
PERIODS AND CERTAINLY DURING ANY FREEZING OR FROZEN PRECIP.

CURRENT THINKING IS PRECIP WILL BE MOSTLY, IF NOT ALL LIQUID, FROM
THE I-95 CORRIDOR S AND E, BUT CAN NOT RULE OUT SOME SNOW OR SLEET
MIXING IN OVERNIGHT AROUND THE PHL METRO.  CONDS WILL THEN IMPROVE
LATER IN THE DAY ON MONDAY.

BEYOND THE FORECAST PERIOD, MORE PRECIPITATION, IN RESPONSE TO A
CLIPPER SYSTEM AND STRONG COLD FRONT, IS EXPECTED ON TUESDAY.

&&

.MARINE...
LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS WILL MOVE TOWARD
THE MID-ATLANTIC TODAY.  THIS LOW WILL THEN MOVE NORTH AND EASTWARD
TOWARD CAPE COD TONIGHT INTO MONDAY.  AS IT TRACKS EAST OF THE
REGION, WINDS AND SEAS ARE FORECAST TO INCREASE ONCE AGAIN. SCA
FLAGS WILL BE HOISTED FOR THE OCEAN AND LOWER BAY, BEGINNING THIS
AFTERNOON, WITH THIS PACKAGE ISSUANCE.  IT APPEARS TO BE A MARGINAL
WIND EVENT, BUT AS THE LOW INTENSIFIES, SWELLS COULD REACH THE 5 TO
6 FT RANGE.  SEAS WILL DECREASE LATER TOMORROW AND THERE WILL BE A
LULL BEFORE A STRONG COLD FRONT MOVES THROUGH AREA WATERS ON
TUESDAY.  THE PRESSURE GRADIENT BETWEEN THE LOW OFF NEW ENG AND THE
BUILDING HIGH WILL BRING A STRONG NWLY FLOW INTO THE REGION AND
INCREASE SEAS AGAIN.  ADDITIONAL HEADLINES SHOULD BE NEEDED AT THAT
TIME.

&&

.CLIMATE...
THE STATS FOR THE FIRST 29 DAYS OF THE MONTH ARE COMPLETE AND PHL
IS AT 0.0 DEPARTURE FOR TEMPERATURES...MPO 0.3...ABE 0.4...TTN
-0.2...ILG 0.5...ACY 1.3 AND GED 1.3.

LAST TIME IN WORK MODELS SHOWED THE FIRST COLD SNAP OCCURRING AT
PHL(THREE CONSECUTIVE DAYS OF 35 OR BELOW) THIS COMING WEEK. THE
MODELS HAVE CHANGED SLIGHTLY AND WE REMAIN ABOVE FOR THE NEXT WEEK
EXCEPT FOR ONE POSSIBLY TWO DAYS. CLIMATOLOGY WOULD SUGGEST THAT
IF OUR FIRST COLD SNAP OCCURS JAN 1-16 IN PHL(LONG TERM RECORDS)
OUR WINTER TEMP WOULD AVERAGE AROUND 36.1. NATURALLY...THE LATER
IT TAKES FOR THE FIRST COLD SNAP...THE HIGHER THE WINTER TEMPERATURE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...SNOW ADVISORY FROM 6 PM THIS EVENING TO 8 AM EST MONDAY FOR
     PAZ054-055.
     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EST
     MONDAY FOR PAZ060>062.
NJ...SNOW ADVISORY FROM 6 PM THIS EVENING TO 8 AM EST MONDAY FOR
     NJZ001.
     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EST
     MONDAY FOR NJZ007-008.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
     MONDAY FOR ANZ431-450>455.

&&

SYNOPSIS/NEAR-SHORT-LONG TERM-CLIMATE...EBERWINE
AVIATION/MARINE...LN
Hazardous weather outlook, Dec 29, 7:03 PM EST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
703 PM EST SAT DEC 29 2007

NJZ001-PAZ054-055-310015-
SUSSEX-CARBON-MONROE-
703 PM EST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE IS FORECAST TO DEVELOP OVER GEORGIA AND THE CAROLINAS
ON SUNDAY. THE LOW IS EXPECTED TO MOVE NORTHEASTWARD, PASSING OFF
CAPE HATTERAS ON SUNDAY EVENING BEFORE MOVING OUT TO SEA.

PRECIPITATION IS FORECAST TO SPREAD UP INTO OUR REGION FROM THE
SOUTH LATE SUNDAY AFTERNOON OR SUNDAY EVENING AND IT SHOULD CONTINUE
INTO SUNDAY NIGHT.

FOR THE POCONO REGION OF PENNSYLVANIA AND FOR SUSSEX COUNTY IN NEW
JERSEY, THE PRECIPITATION IS EXPECTED TO BE MAINLY SNOW. AROUND 4
INCHES OF SNOW IS POSSIBLE.

OVER THE REMAINDER OF THE WEEKEND, PLEASE CONTINUE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE
REGARDING THE DEVELOPING SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-PAZ060>062-310015-
WARREN-BERKS-LEHIGH-NORTHAMPTON-
703 PM EST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE IS FORECAST TO DEVELOP OVER GEORGIA AND THE CAROLINAS
ON SUNDAY. THE LOW IS EXPECTED TO MOVE NORTHEASTWARD, PASSING OFF
CAPE HATTERAS ON SUNDAY EVENING BEFORE MOVING OUT TO SEA.

PRECIPITATION IS FORECAST TO SPREAD UP INTO OUR REGION FROM THE
SOUTH LATE SUNDAY AFTERNOON AND IT SHOULD CONTINUE INTO SUNDAY
NIGHT.

SNOW MAY MIX WITH RAIN OR SLEET AT TIMES OVER NORTHWEST NEW
JERSEY, THE LEHIGH VALLEY AND BERKS COUNTY. 2 TO 4 INCHES OF SNOW
AND SLEET ARE EXPECTED.

OVER THE REMAINDER OF THE WEEKEND, PLEASE CONTINUE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE
REGARDING THE DEVELOPING SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ008>010-PAZ067>069-310015-
MORRIS-HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS-
703 PM EST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE IS FORECAST TO DEVELOP OVER GEORGIA AND THE CAROLINAS
ON SUNDAY. THE LOW IS EXPECTED TO MOVE NORTHEASTWARD, PASSING OFF
CAPE HATTERAS ON SUNDAY EVENING BEFORE MOVING OUT TO SEA.

PRECIPITATION IS FORECAST TO SPREAD UP INTO OUR REGION FROM THE
SOUTH ON SUNDAY AFTERNOON AND IT SHOULD CONTINUE INTO SUNDAY NIGHT.

A MIXTURE OF RAIN, SLEET AND SNOW IS EXPECTED. MOSTLY RAIN SHOULD
FALL CLOSER TO THE INTERSTATE 95 CORRIDOR, WHILE AN INCH OR TWO OF
SNOW AND SLEET COULD ACCUMULATE FURTHER NORTHWEST.

OVER THE REMAINDER OF THE WEEKEND, PLEASE CONTINUE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE
REGARDING THE DEVELOPING SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-310015-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
703 PM EST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE IS FORECAST TO DEVELOP OVER GEORGIA AND THE CAROLINAS
ON SUNDAY. THE LOW IS EXPECTED TO MOVE NORTHEASTWARD, PASSING OFF
CAPE HATTERAS ON SUNDAY EVENING BEFORE MOVING OUT TO SEA.

RAIN MAY MIX WITH SLEET OR SNOW FOR A TIME, MAINLY NORTHWEST OF
THE INTERSTATE 95 CORRIDOR. HOWEVER, AT PRESENT NO SIGNIFICANT
ACCUMULATION IS FORECAST.

OVER EASTERN AND EXTREME SOUTHERN NJ, MARYLAND AND DELAWARE, RAIN
SHOULD FALL.

OVER THE REMAINDER OF THE WEEKEND, PLEASE CONTINUE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE
REGARDING THE DEVELOPING SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-310015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
703 PM EST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 4:20 AM ESTSnow AdvisoryPHICarbon, Monroe12 hr

Nearby

Winter Weather Advisories in Pennsylvania, 2007Winter Weather Advisories in New Jersey, 2007Every winter weather advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.